Alert archive / New Hampshire / River Flood Warnings in 2018

River Flood Warning 21, NWS Gray, ME

December 22, 2018Merrimack County, New Hampshire

NWS Gray, ME issued this river flood warning at Dec 22, 2018, 3:53 AM EST for Merrimack County, New Hampshire. It took effect at Dec 22, 2018, 7:00 AM EST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Dec 22, 2018, 3:53 AM EST (08:53 UTC)
In effect from
Dec 22, 2018, 7:00 AM EST
Expired
Dec 22, 2018, 2:23 PM EST
In force
7 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
Minor

County Merrimack County, NH

The radar

The Portland,ME radar (KGYX), 111 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suncook River at North Chichester (NCHN3). The gauge peaked at 6.77 ft at Dec 22, 2018, 12:00 PM EST.

actionminormoderate51012/2212/23
Action stage
6 ft
Minor stage
7 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01089500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

675 
WGUS41 KGYX 220853
FLWGYX


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Gray ME
353 AM EST Sat Dec 22 2018

...The National Weather Service in Gray has issued a flood warning 
for the following rivers in New Hampshire

  Suncook River At North Chichester affecting Merrimack County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas, it is impossible to know if the 
road is safe for travel. Turn around, dont drown!

Stay tuned to developments by listening to NOAA weather radio...or 
your favorite local media outlet.

&&

NHC013-222053-
/O.NEW.KGYX.FL.W.0021.181222T1200Z-181224T1115Z/
/NCHN3.1.ER.181222T1200Z.181223T0000Z.181224T0515Z.NO/
353 AM EST Sat Dec 22 2018

The National Weather Service in Gray has issued a 

* Flood warning for 
  the Suncook River At North Chichester
* From this morning until Monday morning.
* At 3 AM Saturday the stage was 6.3 feet.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage around 7 am this morning and 
  continue to rise to near 9.2 feet by this evening.The river will 
  fall below flood stage by early Monday morning.
* Impact...At 9.0 feet...At 9 feet about 20 camp sites at the Lazy 
  River Campground are flooded. 1 camp site flooded at the Epsom 
  Valley Campground.  
* Impact...At 7.0 feet...At 7 feet about 5 camp sites are flooded at 
  the Lazy River Campground.  

&&

LAT...LON 4341 7131 4336 7118 4309 7142 4316 7152


$$
1 follow-up statement
637 
WGUS81 KGYX 221923
FLSGYX


River Flood Statement
National Weather Service Gray ME
223 PM EST Sat Dec 22 2018

...The flood warning is cancelled for the following rivers in New 
Hampshire...

  Pemigewasset River At Plymouth affecting Grafton County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas, it is impossible to know if the 
road is safe for travel. Turn around, dont drown!

Stay tuned to developments by listening to NOAA weather radio...or 
your favorite local media outlet.

&&

NHC009-221953-
/O.CAN.KGYX.FL.W.0020.000000T0000Z-181223T0200Z/
/PLMN3.1.ER.181222T1210Z.181222T1316Z.181222T1446Z.NO/
223 PM EST Sat Dec 22 2018

The flood warning is cancelled for
  The Pemigewasset River At Plymouth.
* Until this evening.
* At 2 PM Saturday the stage was 12.8 feet.
* Flood stage is 13.0 feet.


&&

LAT...LON 4383 7170 4383 7162 4362 7160 4362 7173


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Dec 22, 3:49 AM EST, 4 minutes earlier.

Area forecast discussion, Dec 22, 3:49 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
349 AM EST Sat Dec 22 2018

.SYNOPSIS...
Warm weather is expected this morning before a cold front moves
through this afternoon. This front will bring a shift to west
winds and colder temperatures, back toward what is normal for
this time of year. Winds will be gusty this afternoon and
evening also. Near normal temperatures are expected through the
middle of next week with no major storms expected.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A sharp cold front will move through the forecast area today,
starting this morning across western zones progressing eastward
across the rest of the region this afternoon. Ahead of the
front, temperatures will be very warm for this time of year,
with highs in the 50s. Temperatures will drop sharply in the
wake of the front along with a period of of stout wind gusts
locally up to 40 MPH as strong pressure rises occur for a few
hours this afternoon and early evening. Trends will be watched
for a possible short-duration wind advisory.

As far as precipitation goes, the widespread heavy rainfall
event is over. However, showers are still expected today ahead
and along the cold front. Have also noted thunderstorm activity
ongoing near Albany NY as of 0830z. While these are moving
northward and should miss the CWA, additional isolated
thunderstorms may develop in our forecast area this morning as
the short wave trough moves eastward. This could locally
exacerbate small stream flooding. The best chance for a storm
or two will be over NH.

Last but not least, areas of dense fog continue this morning,
but this will improve as better mixing takes place after
sunrise.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Gusty this evening and turning sharply colder. Clearing is
expected except some stratocu in the mountains. Sunday looks
like a fine day with high pressure moving overhead.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A fast moving upper s/wv moves east from the Great Lakes Mon
bringing a period of light snow to southern areas Monday. Very
little QPF expected with this system so little to no accums
expected. Colder temps and dry conditions follow in its wake on
a developing northwest flow Tue. An upper ridge axis gradually
builds from the west and amplifies as it progresses to the east
over the region later in the week. This will supply dry
conditions and colder temps. Even though Euro seemed to have a
good handle on overall pattern and preferred for the outlook
period, still used blended guidance for temp forecast through
the outlook period.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Short Term...IFR conditions to give way to MVFR then VFR this
afternoon as cold front progresses eastward. SFC winds from the
west gust up to 30 kt this afternoon and early evening with
front. Winds diminish overnight and Sunday. VFR conditions are
expected Sunday.

Long Term...MVFR or lower conditions southern areas Mon due to
areas of light snow. Otherwise VFR conditions elsewhere.

&&

.MARINE...
Short Term...Gales have been posted on the ocean waters for
tonight as westerly winds in the wake of a cold front gust
frequently around 35 kt. These will diminish after midnight and
especially Sunday. SCA for the bays today through this evening.

Long Term...SCAs possible for the outer waters on Christmas Day,
late Wed/early Thu, and on Fri.

&&

.HYDROLOGY...
So far only seeing minor rises on the rivers, but it will come
in time. Still monitoring for possible ice jams as ice breaks up
and flushes downstream. Additional convective showers along
with warm, moist air will also likely add some melting snow to
the runoff equation, so it is likely that some more rivers will
rise into flood. Flood watch continues through early afternoon,
mainly for ice jam potential and runoff.

&&

.TIDES/COASTAL FLOODING...
Although winds over the waters will be lower today, residual
surge and continuing large offshore waves will likely help
maintain the 1 FT storm surge and lead to minor coastal
flooding, splash over, and beach erosion near the time of high
tide late this morning. A Coastal Flood Advisory continues.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch until 1 PM EST this afternoon for MEZ012>014-
     018>028.
     Coastal Flood Advisory from 8 AM this morning to noon EST
     today for MEZ023>028.
NH...Flood Watch until 1 PM EST this afternoon for NHZ001>015.
     Coastal Flood Advisory from 8 AM this morning to noon EST
     today for NHZ014.
MARINE...Small Craft Advisory until 5 AM EST Sunday for ANZ151-153.
     Gale Warning from 6 PM this evening to 1 AM EST Sunday for
     ANZ150-152-154.

&&

NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...Marine
Hazardous weather outlook, Dec 22, 3:23 AM EST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
323 AM EST Sat Dec 22 2018

MEZ012>014-018>022-NHZ001>013-015-230830-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
323 AM EST Sat Dec 22 2018

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-230830-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
323 AM EST Sat Dec 22 2018

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON
EST TODAY...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-230830-
Northern Oxford-Northern Franklin-Central Somerset-
323 AM EST Sat Dec 22 2018

This Hazardous Weather Outlook is for west central Maine and
western Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152-154-230830-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
323 AM EST Sat Dec 22 2018

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST
SUNDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-230830-
Penobscot Bay-Casco Bay-
323 AM EST Sat Dec 22 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 8:04 PM ESTRiver Flood WarningGYXCarroll11 hr
Dec 21, 8:14 PM ESTAreal Flood AdvisoryGYXCarroll, Coos, Grafton6 hr
Dec 21, 9:07 PM ESTAreal Flood AdvisoryGYXCheshire, Hillsborough, Merrimack, Rockingham, Sullivan6 hr
Dec 21, 9:53 PM ESTRiver Flood WarningGYXGrafton17 hr
Dec 22, 5:40 PM ESTCoastal Flood StatementGYXRockingham5 hr

Nearby

River Flood Warnings in New Hampshire, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.